Lake Huron, 2007Marine Thunderstorm Winds in Lake Huron, July 10, 2007
July 10, 2007 · NWS APX · 7 events in 6 counties and zones
A cold front kicked off numerous strong to severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front kicked off numerous strong to severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jul 10, 1:43 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 10, 1:43 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
243 PM EDT TUE JUL 10 2007
.DISCUSSION...STRONG SHORTWAVE AND ASSOCIATED COLD FRONT WILL BE
MOVING ACROSS COUNTY WARNING AREA TONIGHT. COLD FRONT CURRENTLY
MOVING ACROSS WEST UPPER MICHIGAN AND INTO CENTRAL WISCONSIN.
CURRENT MOVEMENT WILL BRING IT INTO EASTERN UPPER MICHIGAN AND
NORTHWEST LOWER MICHIGAN AROUND 6 PM ET...THEN MOVING ACROSS OUR
FORECAST AREA...EXITING TO THE SOUTHEAST BY MIDNIGHT.
INCREASE IN MOISTURE ADVECTION OCCURRING ACROSS OUR SOUTHERN PART OF
CWA AS DEW POINTS IN THE MID 60S REPORTED AT 17Z. 70 DEGREE DEW
POINTS FARTHER TO THE SOUTH AND SOUTHWEST.
ACTIVE WEATHER EXPECTED TO BE ONGOING FOR THIS AFTERNOONS FORECAST
PACKAGE. MODELS AND MODEL SOUNDINGS CONTINUE TO SHOW BEST DYNAMICS
MOVING ACROSS NORTHERN PART OF CWA...WHERE HIGHEST BULK SHEAR OF 60+
KNOTS AND BULK RICHARDSON NUMBERS ARE BETWEEN 10-45. CAPES MAY BE
LIMITED ACROSS THE NORTH AS INCREASING CLOUDS ARE EXPECTED ALONG
WITH LOWER DEW POINTS IN THE LOW TO MID 60S.
ACROSS SOUTHERN HALF OF FORECAST AREA...MORE SUNSHINE HIGHER DEW
POINTS EXPECTED TO PRODUCE MLCAPES OVER 2300 J/KG... WITH LIFTING
INDEXS OF -4 TO -6. UPPER WIND LINEAR PATTERN MORE CONDUCIVE TO
SQUALL LINE DEVELOPMENT ASSOCIATED WITH COLD FRONT. WILL NEED TO
KEEP AN EYE ON THE PRE FRONTAL CONVECTIVE LINE DEVELOPING SOUTH OF
GREEN BAY AND STARTING TO MOVE OUT INTO LAKE MICHIGAN.
MAIN THREAT WILL BE DAMAGING WINDS THIS EVENING. CANT RULE OUT
ISOLATED SUPERCELL ACROSS THE NORTH HALF OF FORECAST AREA THIS
EVENING.
WILL END PRECIPITATION ACROSS THE NORTHWEST BY 03Z...THEN ACROSS THE
SOUTHEAST COUNTIES BY MORNING. SOME WRAP AROUND MOISTURE AND
RAINSHOWERS EXPECTED ACROSS EASTERN UPPER MICHIGAN BY MORNING.
HAVE MORE CLOSELY FOLLOWED THE COOLER MET TEMPERATURES.
CAMPBELL
LONG TERM (WEDNESDAY THROUGH TUESDAY)...WELL ADVERTISED...HIGHLY
ANOMALOUS...WINTER-LIKE POSITIVE PNA PATTERN ALREADY IN THE PROCESS
OF UNFOLDING AS VIGOROUS NORTHERN STREAM SHORTWAVES...ONE DROPPING
ACROSS NORTHERN MINNESOTA WITH ANOTHER DIGGING INTO THE GULF OF
ALASKA...BEGIN THE AMPLIFICATION PROCESS. CONSEQUENTLY...EXPECT
NORTHERN MICHIGAN TO REMAIN ENTRENCHED IN DEEP NORTHWEST FLOW ON
DOWNSTREAM SIDE OF WESTERN NOAM RIDGE AXIS...WHICH IS PROGGED TO
EXTEND WELL NORTH INTO THE NORTHWEST TERRITORIES. TIMING OF
REINFORCING SHORTWAVES...AND ASSOCIATED SHOWER AND THUNDERSTORM
THREAT...DROPPING SOUTHEAST ACROSS THE NORTHERN LAKES REMAINS THE
FORECAST CHALLENGE FOR THIS UNSEASONABLY COOL LONG TERM FORECAST
PACKAGE.
WEDNESDAY...CAA NORTHWEST FLOW RAMPS UP BEHIND TUESDAY NIGHTS COLD
FRONTAL PASSAGE...DROPPING 850MB TEMPERATURES TO THE MID TO UPPER
SINGLE DIGITS BY EVENING. NORTHERN PLAINS POTENT SHORTWAVE LAGS
SURFACE FRONT BY SEVERAL HOURS...WITH EVENTUAL PASSAGE DURING THE
MORNING HOURS. WILL CONTINUE CHANCE POPS FOR SHOWERS DURING THE
MORNING ACROSS EASTERN UPPER MICHIGAN IN VICINITY OF BETTER MID
LEVEL DYNAMICS AND MOISTURE. ALL IN ALL...LIKE PREVIOUS FORECASTER
MENTIONED...EXPECT A DAY MORE REMINISCENT OF EARLY FALL WITH HIGHS IN
THE 60S FOR MOST AREAS UNDER GUSTY NORTHWEST WINDS.
WEDNESDAY NIGHT...FIRST IN THE SERIES OF SHORTWAVES ROTATING
SOUTHEAST AROUND PARENT CLOSED HUDSON BAY/JAMES BAY MID LEVEL LOW
CROSSES THE NORTHERN LAKES. HOWEVER...OVERNIGHT TIMING AND
RELATIVELY LOW AMPLITUDE NATURE OF SHORTWAVE (WEAK DYNAMICS)
PRECLUDE INSERTION OF POPS AT THIS TIME (ALTHOUGH WOULDN/T BE
SURPRISED TO SEE A FEW SPRINKLES). CLOUD COVER AND WIND WILL KEEP
TEMPERATURES FROM DROPPING TO THEIR FULL POTENTIAL. STILL...A
RELATIVELY COOL NIGHT IN STORE FOR THE AREA WITH READINGS FALLING
INTO THE UPPER 40S TO LOW 50S.
THURSDAY AND THURSDAY NIGHT...MORE POTENT SHORTWAVE SET TO SWEEP
THROUGH THE AREA...BRINGING A RENEWED THREAT OF MORE SHOWERS. WILL
KEEP MENTION OF THUNDER CONFINED TO THURSDAY AFTERNOON AS POSSIBLE
DIURNAL DESTABILIZATION INCREASES CONVECTIVE POTENTIAL. CONDITIONS
DRY OUT LATER THURSDAY NIGHT AS SUBSIDENCE OVERSPREADS THE AREA
BEHIND DEPARTING SHORTWAVE. 850MB TEMPERATURES REMAINING IN THE MID
TO UPPER SINGLE DIGITS INSURES READINGS AVERAGING A GOOD 10 TO 15
DEGREES BELOW MID JULY NORMALS...WITH EXPECTED HIGH TEMPERATURES
THURSDAY ONLY IN THE UPPER 60S TO LOW 70S AND LOWS THURSDAY NIGHT
MAINLY IN THE UPPER 40S (A LITTLE WARMER NEAR THE LAKE SHORES).
REST OF THE FORECAST (FRIDAY THROUGH TUESDAY)...PATTERN REMAINS
VIRTUALLY STATUS-QUO...WITH SOME SEMBLANCE OF DEAMPLIFICATION DURING
EARLY NEXT WEEK. STILL EXPECTING ADDITIONAL HARD TO TIME SHORTWAVES
TO TRAVERSE THE NORTHWEST FLOW...WITH EACH BRINGING AN ADDITIONAL
SHOWER AND THUNDERSTORM THREAT. RATHER THAN BROAD BRUSH CHANCE POPS
THROUGH THE EXTENDED TO ACCOUNT FOR TIMING UNCERTAINTIES...HAVE TRIED
TO PEG BEST POTENTIAL BASED OFF HPC GUIDANCE AND 00Z ECMWF MODEL PROGS
(PREFERRED MODEL BY LATEST HPC DISCUSSIONS). THUS...WILL INCLUDE
SHOWER AND STORM MENTION SATURDAY THROUGH SUNDAY AND AGAIN MONDAY.
ALTHOUGH CONDITIONS WILL REMAIN SEASONALLY COOL...EXPECT A SLOW
MODERATING TREND THROUGH THE PERIOD...MORE SO DUE TO AIRMASS
MODIFICATION THAN WAA. IN GENERAL...LOOK FOR UPPER 60 TO LOW 70 HIGH
TEMPERATURES ON FRIDAY TO APPROACH THE MID 70S TO LOW 80S BY
TUESDAY. OVERNIGHT LOWS WILL BE IN THE 50S THROUGH THE PERIOD.
MSB
&&
.AVIATION...ISSUED AT 153 PM
A STG STORM SYSTEM WILL MOV INTO WRN LAKE SUPERIOR
THIS AFTN...MOVING TO JAMES BAY ONTARIO ARND 12Z WED. THE ASSOCIATED
COLD FRONT LOCATED OVER ERN WIS THIS AFTN...WILL MOVE ONTO THE LAKE
MICHIGAN SHORELINE AROUND 00Z TONIGHT. THIS COLD FRONT WILL THEN MOVE
EAST AND EXIT INTO LAKE HURON AROUND 06Z TONIGHT. THUNDERSTORMS...
SOUTHWEST WINDS GUSTING TO 25KT...PERIODS OF HVY RAIN AND HAIL TO
ONE INCH CAN BE EXPECTED OVER NRN MI THIS AFTN AND EVE IN ADVANCE OF
THE FRONT. BEHIND THE COLD FRONT BTW 06Z AND 12Z WED WINDS WILL
BECOME WEST TO NORTHWEST 15 TO 20 KTS...WITH MVFR CIGS TO 30K FEET.
VFR CONDS ARE EXPECTED AFT 12Z WED OVR NRN MI.
SWR
&&
.APX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 10, 3:21 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
421 PM EDT TUE JUL 10 2007
LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-111000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
421 PM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...ASSOCIATED WITH A COLD FRONT...WILL BECOME MORE
NUMEROUS ACROSS NORTHERN LOWER AND EASTERN UPPER MICHIGAN THROUGH
THE EVENING HOURS. THIS COLD FRONT WILL BE THROUGH THE FORECAST AREA
SHORTLY AFTER 200 AM. SOME OF THESE STORMS MAY BE SEVERE...WITH THE
BEST CHANCE OF SEVERE WEATHER THROUGH 1100 PM. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS TO 70 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THURSDAY AND AGAIN
ON SATURDAY...SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS...BE AWARE OF THE POTENTIAL FOR
SEVERE WEATHER THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED.
LUTZ
In the hours before
Local storm report, Jul 10, 11:42 AM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1242 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 3 S GLADWIN 43.94N 84.49W
07/09/2007 GLADWIN MI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN BETWEEN GLADWIN AND
BEAVERTON.
0410 PM TSTM WND DMG STERLING 44.03N 84.02W
07/09/2007 ARENAC MI LAW ENFORCEMENT
NUMEROUS TREES DOWN. PENNY SIZE HAIL REPORTED AS WELL.
0410 PM HAIL STERLING 44.03N 84.02W
07/09/2007 E0.75 INCH ARENAC MI LAW ENFORCEMENT
NUMEROUS TREES ALSO REPORTED DOWN.
&&
A SLOW MOVING COLD FRONT MOVED ACROSS NORTHERN MICHIGAN
MONDAY...SPAWNING SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
HOURS. THESE STORMS BECAME SEVERE AS THEY MOVED ACROSS GLADWIN AND
ARENAC COUNTIES...KNOCKING DOWN NUMEROUS TREES AND POWERLINES. HAIL
UP TO PENNY SIZE WAS ALSO REPORTED.
IN ADDITION TO THE DAMAGE...A WEAK UNCONFIRMED TORNADO WAS REPORTED
NEAR BEAVERTON. A NATIONAL WEATHER SERVICE STORM SURVEY IS CURRENTLY
BEING CONDUCTED WHICH WILL TAKE A CLOSER LOOK AT SOME OF THE DAMAGE
FROM THESE STORMS.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON
AND EVENING AS A POWERFUL COLD FRONT MOVES INTO NORTHERN MICHIGAN.
SEVERE STORMS ARE AGAIN POSSIBLE...WITH WINDS UP TO 70 MPH AND SMALL
HAIL.
KASLocal storm report, Jul 10, 3:23 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
423 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 3 WNW EAST JORDAN 45.17N 85.19W
07/10/2007 CHARLEVOIX MI TRAINED SPOTTER
8 TO 10 INCH DIAMETER TREE DOWN.
0357 PM TSTM WND DMG PETOSKEY 45.38N 84.96W
07/10/2007 EMMET MI TRAINED SPOTTER
TREE DAMAGE DUE TO WIND.
&&
SWRMarine Thunderstorm Wind, Straits of Mackinac Within 5nm of Mackinac Bridge Including Mackinac Island
- When
- July 10, 3:27 PM EST
- Where
- Straits of Mackinac Within 5nm of Mackinac Bridge Including Mackinac Island forecast zone, 4 mi ESE of Mackinac Bridge
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.808, -84.653
Marine Thunderstorm Wind, Lh 5nm E of Mackinac Bridge to Presque Isl Lt Mi Ewd Byd 5nm Offshore to Intl Border
- When
- July 10, 3:27 PM EST
- Where
- Lh 5nm E of Mackinac Bridge to Presque Isl Lt Mi Ewd Byd 5nm Offshore to Intl Border forecast zone, 4 mi N of Bois Blanc Island
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.808, -84.830
Marine Thunderstorm Wind, 5nm E of Mackinac Bridge to Presque Isle Lt Mi
- When
- July 10, 3:34 PM EST
- Where
- 5nm E of Mackinac Bridge to Presque Isle Lt Mi forecast zone, 1.5 mi N of Cheboygan
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.672, -84.480
Marine Thunderstorm Wind, Presque Isl Lt to Sturgeon Pt Mi
- When
- July 10, 5:06 PM EST
- Where
- Presque Isl Lt to Sturgeon Pt Mi forecast zone, 1 mi NE of Ossineke
- Measured
- 43 kt (49 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.930, -83.406
Marine Thunderstorm Wind, Lh Presque Isl Lt to Alabaster Mi Ewd Byd 5nm Offshore to Intl Border
- When
- July 10, 5:16 PM EST
- Where
- Lh Presque Isl Lt to Alabaster Mi Ewd Byd 5nm Offshore to Intl Border forecast zone, 10 mi NE of Sturgeon Point
- Measured
- 43 kt (49 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.822, -83.106
Marine Thunderstorm Wind, Sturgeon Pt to Alabaster Mi
- When
- July 10, 5:24 PM EST
- Where
- Sturgeon Pt to Alabaster Mi forecast zone, 1 mi ENE of Alabaster
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.185, -83.531
Marine Thunderstorm Wind, Lh Presque Isl Lt to Alabaster Mi Ewd Byd 5nm Offshore to Intl Border
- When
- July 10, 5:24 PM EST
- Where
- Lh Presque Isl Lt to Alabaster Mi Ewd Byd 5nm Offshore to Intl Border forecast zone, 11 mi ESE of East Tawas
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.219, -83.275
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50980, 50982, 50981, 50987, 50988, 50983, 50985.